Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 13, 1995, 11:47 PM EST for Palm Beach County, Florida. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Feb 13, 1995, 11:47 PM EST (04:47 UTC)
- Expired
- Feb 14, 1995, 12:30 AM EST
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KPBI 140447 RRA
SVRPBI
FLC099-140530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
1147 PM EST MON FEB 13 1995
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EST
FOR THE FOLLOWING LOCATIONS......
IN SOUTH FLORIDA
...SOUTHEASTERN PALM BEACH COUNTY
AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST
SOUTH OF LAKE WORTH INLET....
AT 1140 PM EST WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10
MILES WEST OF LAKE WORTH MOVING EAST SOUTHEAST AT 35 MILES AN HOUR. THIS
THUNDERSTORM CONTAINS SMALL HAIL AND STRONG WIND GUSTS UP TO 55 MILES AN
HOUR. RESIDENTS OF SOUTH EAST PALM BEACH COUNTY FROM LAKE WORTH SOUTH TO
DELRAY BEACH SHOULD PREPARE FOR THIS STORM IMMEDIATELY. BOATERS ON THE
PALM BEACH COUNTY COASTAL WATERS SOUTH OF LAKE WORTH INLET SHOULD ALSO
SEEK A SAKE HARBOR IMMEDIATELY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES AND WATERSPOUTS
WITH LITTLE OR NO WARNING.
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 7:51 PM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 13, 7:51 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 750 PM EST MON FEB 13 1995 SHORTWAVE IS MOVING RAPIDLY EAST AND PROVIDING DIFLUENT UPPER LEVEL FLOW PATTERN ACROSS FORECAST AREA. INITIAL AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE RAPIDLY ACROSS AREA EARLY THEN SATELLITE INDICATES THERE MAY BE ANOTHER ROUND A LITTLE LATER TONIGHT. THEREFORE...CURRENT FORECAST WITH LIKELY POPS IS LOOKING GOOD. WILL ADD MENTION OF STRONG WIND GUSTS NEAR THUNDERSTORMS FOR GROUPS 3/4 AS THESE LOCATIONS ARE IN CLOSER PROXIMITY TO BEST LOW LEVEL MOISTURE. OTHERWISE NO SIGNIFICANT CHANGES. @1...VOLUSIA @2...LAKE ORANGE OSCEOLA SEMINOLE @3...BREVARD INDIAN RIVER @4...ST LUCIE MARTIN OKEECHOBEE RL
In the hours before
Special weather statement, Feb 13, 7:12 PM EST, 4 hours 35 minutes before
FLZ047-053-054-058-059-064-501-140115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 712 PM EST MON FEB 13 1995 ...FAST MOVING THUNDERSTORMS AFFECTING SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA... AT 705 PM...RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL NEAR THE WEST COAST AROUND VENICE AND SARASOTA. IN ADDITION...WIDELY SCATTERED THUNDERSTORMS HAD FORMED FROM SOUTH OF LAKE KISSIMMEE TO LAKE PLACID AND OFFSHORE FT PIERCE. THE THUNDERSTORMS WERE MOVING RAPIDLY EAST TO NORTHEAST AT 35 MPH AND WILL AFFECT AREAS FROM MELBOURNE TO LAKE OKEECHOBEE AND JUPITER INLET THROUGH AT LEAST 830 PM. THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. MOTORISTS SHOULD BE ALERT FOR A PERIOD OF VERY HEAVY RAINFALL. ELSEWHERE...A BAND OF SHOWERS WILL MOVE ACROSS MUCH OF THE AREA FROM LAKE KISSIMMEE TO ORLANDO...DAYTONA BEACH AND CAPE CANAVERAL THROUGH 830 PM. LASCODY
Special weather statement, Feb 13, 7:13 PM EST, 4 hours 34 minutes before
FLZ047-053-054-058-059-064-501-140115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 712 PM EST MON FEB 13 1995 ...FAST MOVING THUNDERSTORMS AFFECTING SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA... AT 705 PM...RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL NEAR THE WEST COAST AROUND VENICE AND SARASOTA. IN ADDITION...WIDELY SCATTERED THUNDERSTORMS HAD FORMED FROM SOUTH OF LAKE KISSIMMEE TO LAKE PLACID AND OFFSHORE FT PIERCE. THE THUNDERSTORMS WERE MOVING RAPIDLY EAST TO NORTHEAST AT 35 MPH AND WILL AFFECT AREAS FROM MELBOURNE TO LAKE OKEECHOBEE AND JUPITER INLET THROUGH AT LEAST 830 PM. THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. MOTORISTS SHOULD BE ALERT FOR A PERIOD OF VERY HEAVY RAINFALL. ELSEWHERE...A BAND OF SHOWERS WILL MOVE ACROSS MUCH OF THE AREA FROM LAKE KISSIMMEE TO ORLANDO...DAYTONA BEACH AND CAPE CANAVERAL THROUGH 830 PM. LAS(CODY
Special weather statement, Feb 13, 8:18 PM EST, 3 hours 29 minutes before
FLZ047-054-058-059-064-501-140220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 818 PM EST MON FEB 13 1995 ...SPECIAL MARINE WARNING UNTIL 945 PM FROM CAPE CANAVERAL TO ST LUCIE INLET... AT 815 PM...THUNDERSTORMS WITH VERY HEAVY RAIN WERE NEAR THE COAST FROM CAPE CANAVERAL TO VERO BEACH. THE THUNDERSTORMS WERE MOVING RAPIDLY EAST AT 35 TO 40 MPH AND WILL MOVE OFFSHORE BREVARD AND INDIAN RIVER COUNTIES BY ABOUT 915 PM...THEN WELL OUT OVER THE COASTAL WATERS BY 10 PM. OTHER SHOWERS AND STORMS WILL MOVE OUT OF INTERIOR SECTIONS AND AFFECT ST LUCIE...MARTIN AND OKEECHOBEE COUNTIES BETWEEN 9 AND 10 PM. THE STRONGEST STORM AT 815 PM WAS NEAR THE TURNPIKE WEST OF VERO BEACH. IN ADDITION TO VERY HEAVY RAINFALL THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR SHARPLY REDUCED VISIBILITIES IN THE HEAVY DOWNPOURS OF RAIN. LASCODY
Special weather statement, Feb 13, 8:19 PM EST, 3 hours 28 minutes before
FLZ047-054-058-059-064-501-140220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 818 PM EST MON FEB 13 1995 ...SPECIAL MARINE WARNING UNTIL 945 PM FROM CAPE CANAVERAL TO ST LUCIE INLET... AT 815 PM...THUNDERSTORMS WITH VERY HEAVY RAIN WERE NEAR THE COAST FROM CAPE CANAVERAL TO VERO BEACH. THE THUNDERSTORMS WERE MOVING RAPIDLY EAST AT 35 TO 40 MPH AND WILL MOVE OFFSHORE BREVARD AND INDIAN RIVER COUNTIES BY ABOUT 915 PM...THEN WELL OUT OVER THE COASTAL WATERS BY 10 PM. OTHER SHOWERS AND STORMS WILL MOVE OUT OF INTERIOR SECTIONS AND AFFECT ST LUCIE...MARTIN AND OKEECHOBEE COUNTIES BETWEEN 9 AND 10 PM. THE STRONGEST STORM AT 815 PM WAS NEAR THE TURNPIKE WEST OF VERO BEACH. IN ADDITION TO VERY HEAVY RAINFALL THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR SHARPLY REDUCED VISIBILITIES IN THE HEAVY DOWNPOURS OF RAIN. LASCODY
Local storm report, Feb 13, 11:00 PM EST, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 PM EST MON FEB 13 1995
DATE TIME EST LOCATION/EVENT
FEB 13 848 PM INDIAN RIVER COUNTY. HAM RADIO OPERATOR
REPORTED GOLF BALL SIZE HAIL NEAR CORRECTIONAL
INSTITUTION. FOLLOW UP REPORT INDICATED THAT
SEVERAL MOBILE HOMES WERE DAMAGED BY THE
HAIL/HIGH WINDS...INCLUDING 6 HOLES THE SIZE
OF BASEBALLS IN THE NORTH FACING WALL OF ONE
MOBILE HOME. UNCONFIRMED REPORT OF HAIL LARGER
THAN A BASEBALL IN THE LIVING ROOM OF ONE
MOBILE HOME.
856 PM INDIAN RIVER COUNTY. SHERIFFS OFFICE REPORTED
HAIL THE SIZE OF LARGE ROCKS NEAR OSLO.
915 PM ST LUCIE COUNTY. HAM RADIO OPERATOR REPORTED
1.5 INCH HAIL IN LAKEWOOD PARK REGION
OF FT PIERCE.
RLLocal storm report, Feb 13, 11:05 PM EST, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 PM EST MON FEB 13 1995
DATE TIME EST LOCATION/EVENT
FEB 13 848 PM INDIAN RIVER COUNTY. HAM RADIO OPERATOR
REPORTED GOLF BALL SIZE HAIL NEAR CORRECTIONAL
INSTITUTION. FOLLOW UP REPORT INDICATED THAT
SEVERAL MOBILE HOMES WERE DAMAGED BY THE
HAIL/HIGH WINDS...INCLUDING 6 HOLES THE SIZE
OF BASEBALLS IN THE NORTH FACING WALL OF ONE
MOBILE HOME. UNCONFIRMED REPORT OF HAIL LARGER
THAN A BASEBALL IN THE LIVING ROOM OF ONE
MOBILE HOME.
856 PM INDIAN RIVER COUNTY. SHERIFFS OFFICE REPORTED
HAIL THE SIZE OF LARGE ROCKS NEAR OSLO.
915 PM ST LUCIE COUNTY. HAM RADIO OPERATOR REPORTED
Z 1.5 INCH HAIL IN LAKEWOOD PARK REGION
OF FT PIERCE.
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:33 PM EST | Severe Thunderstorm Warning | MLB | Indian River | 42 min |
| Feb 13, 8:50 PM EST | Severe Thunderstorm Warning | MLB | Saint Lucie | 40 min |
| Feb 13, 10:33 PM EST | Severe Thunderstorm Warning | MLB | Palm Beach | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.